Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 5:22 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 10, 2021, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 75 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WWUS84 KMOB 102222
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Tue Aug 10 2021
ALZ057-058-060-102300-
Butler AL-Covington AL-Crenshaw AL-
522 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Butler,
Crenshaw and northeastern Covington Counties through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 4 miles southeast of Luverne, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne, Brantley, Rutledge, Dozier, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3136 8620 3161 8653 3197 8639
3187 8618 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2221Z 021DEG 11KT 3167 8622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:59 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 3:59 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Mobile AL 359 PM CDT Tue Aug 10 2021 .NEAR TERM UPDATE /Now Through Wednesday/...The summer time pattern continues through the period as mid to upper level ridging remains in place over much of the Southeast. A coincident surface high pressure over the western Atlantic also extends over the Appalachians down into the northern Gulf of Mexico. This pattern will maintain a light, but persistent south to southeast flow allowing deep layer moisture to remain elevated with PWAT's around 1.9+ inches area wide. This will result in scattered showers and storms this afternoon and evening. Sufficient instability will also be present today with MLCAPE values between 2500-3500 J/Kg in combination with DCAPE values around 800-100 J/Kg so a strong microburst or two cannot be ruled out. Convection inland will then begin to diminish later this evening with the loss of daytime heating and instability. Redevelopment offshore and along the coast is expected again overnight and early Wednesday morning as the land breeze moves offshore. On Wednesday, a surge of moisture will round the western periphery of the ridge causing PWAT's to increase slightly to around 2.1 to 2.4 inches. Therefore, went with slightly higher PoPs(50-60%) than today due to this slight increase in moisture. Similar to today, the main driver of convection tomorrow will be convergence along the seabreeze and outflow boundaries from other storms. Instability will once again be sufficient to help support the wet microburst potential. Low temperatures tonight will generally be in the low to mid 70s inland and low to mid 80s along the coast. Highs today and Wednesday will be in the low to mid 90s. These temperatures in combination with the deep layer moisture will cause heat indices to creep back into the 104 to 107 degree range, just below heat advisory criteria. Although, if the higher rain coverage pans out tomorrow, it will help keep those heat indices a little lower around 103 to 105 degrees. /14 && .SHORT TERM /Wednesday night Through Friday night/...An upper level ridge stretching west over the Southeast shifts north a bit and weakens slightly Wednesday night into early Friday as some shortwave energy round the base of an upper trof that will be located over the Great Lakes region. An associated surface ridge stretching west over the northern Gulf coast shifts north in response, bringing the forecast area under a general easterly low level flow. Moisture levels remain high through the Short Term, though, generally in the 1.9"-2.1" range. With the effect of the upper ridge shifting north (lessening upper subsidence in the process), combined with a passing weak upper trough and high moisture levels, PoPs should gradually trend upward toward the end of the short term period, but still remaining primarily in the "chance" to low end "likely" categories each afternoon. Looking at any severe possibilities, MLCapes top out in the 2000-2500 J/kg range with DCapes topping out in the 700-900 J/kg range and model soundings show little to no dry elevated layers across the forecast area. All combined, a few storms may become strong to severe, but with a lack of coincident upper support, the overall risk will be low. High temperatures are expected to be in the lower 90s for most locations both Thursday and Friday (maybe a few mid 90s here and there over the interior). Afternoon Heat Indices remain in the 100- 105 degree range for most areas. Overnight lows Wednesday night through Friday night mainly in the low to mid 70s (except for some upper 70s along the immediate coast). /12 && .EXTENDED TERM /Saturday Through Tuesday/...A broad longwave trof begins to amplify somewhat over the interior central portion of the country on Saturday, then remains nearly stationary over that same region going into the early part of next week. What is important with this feature is that it will play a pivotal role with the projected movement of what is currently Potential Tropical Cyclone Six (which is now over the eastern Caribbean Sea) by early next week. Per the latest forecast from the National Hurricane Center, Potential Tropical Cyclone Six is expected to become a tropical storm later today, with the system moving northwest near across the Greater Antilles through late week and then to the vicinity of the Florida Straits Friday night. The aforementioned upper trof will then likely steer the system on a more northward movement across the far eastern Saturday and Sunday, possibly into early Monday. It is far too early at the moment to know if the system will pass east of our local area or perhaps be more of a direct threat, so keep abreast of the situation through this weekend as things will become more certain with regard to the local area with time. We notice that this mornings GFS run came in a little further to the east than the current forecast track, bringing the system more up across southern FL, but much of the ensemble guidance remains a little further to the west, closer to the official NHC track. With the upper level weakness potentially developing over the area and the surface ridging breaking down, combined with continued abundant deep layer moisture, we expect at least scattered convective development on Saturday, and then scattered to numerous convection Sunday and especially Monday, depending on the exact track of what should be a named tropical system (Fred) at that time. If the tropical system passes east of the area, then this would put us on the drier side, while movement towards the forecast area would of course result in much higher rain chances. For now, have opted to to go with just a gradual increase in PoPs (to low end likely) by Monday into Tuesday. High temperatures should remain primarily in the low to mid 90s through the extended term, with heat index values remaining around 100-105 degrees. Low temperatures in the 70s continue through the period as well. /12 && .MARINE...Potential Tropical Cyclone Six is forecast to enter into the southeast Gulf of Mexico on Saturday. Forecast confidence is too low to mention any marine impacts at this time. However, we will continue to monitor this system. Otherwise, light mostly onshore winds continue through the period with weak offshore flow possible overnight and in the early morning hours. Scattered showers and thunderstorms will be possible each day. Wave heights will remain around 1-2 feet, although they could start to increase over the weekend depending on the track of Potential Tropical Cyclone Six. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 10, 11:48 AM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Aug 10 2021
MSZ078-079-101730-
Stone MS-George MS-
1148 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern George
and southeastern Stone Counties through 1230 PM CDT...
At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Latimer, or 11 miles north of St. Martin, moving
northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 8917 3089 8885 3074 8883 3073 8889
3068 8889 3068 8906
TIME...MOT...LOC 1648Z 147DEG 6KT 3061 8889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:00 PM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021
ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay and Bayou La Batre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
3040 8834 3039 8835 3040 8836 3039 8837
3040 8837 3039 8838 3038 8838 3039 8840
3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:31 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Tue Aug 10 2021
MSZ078-079-101815-
Stone MS-George MS-
1231 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 115 PM CDT...
At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of McHenry, or 15 miles southeast of Wiggins, moving north
at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8884 3092 8883 3092 8873 3073 8880
3074 8888 3073 8889 3068 8889 3068 8899
3091 8904
TIME...MOT...LOC 1731Z 184DEG 9KT 3074 8891
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:59 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Tue Aug 10 2021
ALZ261-263-MSZ079-101845-
Mobile Central AL-Mobile Inland AL-George MS-
1259 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 145 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Point, or 10 miles northeast of Escatawpa, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 8840 3074 8841 3073 8879 3087 8876
3088 8842 3084 8834 3060 8831
TIME...MOT...LOC 1759Z 144DEG 10KT 3061 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 2:51 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021
ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
3087 8770 3079 8786 3079 8792 3085 8791
3088 8789 3090 8789 3092 8791 3080 8793
3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 5:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Tue Aug 10 2021
ALZ057-058-060-102300-
Butler AL-Covington AL-Crenshaw AL-
522 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Butler,
Crenshaw and northeastern Covington Counties through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 4 miles southeast of Luverne, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne, Brantley, Rutledge, Dozier, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3136 8620 3161 8653 3197 8639
3187 8618 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2221Z 021DEG 11KT 3167 8622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Aug 10, 12:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Aug 10, 12:14 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Aug 10, 2:51 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Aug 10, 6:11 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 10, 11:48 AM CDT | Special Weather Statement | MOB | Stone | 42 min |
| Aug 10, 12:31 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Aug 10, 12:59 PM CDT | Special Weather Statement | MOB | George | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.